Went to see my MD on July 29, 2015 after suffering for about 2 weeks with increasing muscular pains and weakness in legs. He stated because the muscles involved were large that it might be a reaction to taking Simvastatin. I have been taking it for about 8 years and never had a problem before. He said the reactions can come at any time. He sent me for a blood test to determine if there was an indicator for kinase which would mean that the muscles were breaking down. Got the results "normal".
As I was seeing my Endocrinologist the next week, I told him and he said that it takes 4-6 weeks for the drug to leave your system. He said to discontinue taking the statin and if I still had the symptoms after 6 weeks, then Simvastatin was not the cause. So, I am waiting for the end of August-mid September to see. I also feel very tired all the time and bought a supplement containing glucosamine and chondroitin and am taking that 2x a day.
This Wednesday I am seeing my new cardiologist and will be interested to see what he thinks of my stopping the statin drug.